MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0412
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.The phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30176735) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an intracranial aneurysm, the 4mm x 12cm orbit galaxy complex fill coil (640cf0412 / 30176735) could not be advanced in the microcatheter; the physician used x-ray to check and the coil was reported to as already stretched in the microcatheter.Continous flush had been maintained through the microcatheter and that there was no resistance between the guidewire and the microcatheter during the accessing of the target site.It was reported that prior to this coil, another coil was advanced through the microcatheter, was shaped and successfully implanted in the target site.The physician withdrew the 4mm x 12cm orbit galaxy complex fill coil and the microcatheter together; the coil was replaced.The procedure was successfully completed with the replacement coil and the original microcatheter.There was no report of any adverse patient complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received by the product analysis lab on 10/9/2019.The return product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure of an intracranial aneurysm, the 4mm x 12cm orbit galaxy complex fill coil (640cf0412 / 30176735) could not be advanced in the microcatheter (unknown brand); the physician used x-ray to check and the coil was reported to as already stretched in the microcatheter.Continous flush had been maintained through the microcatheter and that there was no resistance between the guidewire and the microcatheter during the accessing of the target site.It was reported that prior to this coil, another coil was advanced through the microcatheter, was shaped and successfully implanted in the target site.The physician withdrew the 4mm x 12cm orbit galaxy complex fill coil and the microcatheter together; the coil was replaced.The procedure was successfully completed with the replacement coil and the original microcatheter.There was no report of any adverse patient complication.The product was returned for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 4mm x 12cm orbit galaxy complex fill coil was received contained inside a pouch.Visual inspection was performed.The hub was inspected and found to be in good condition.The hypotube was observed with several kinked areas.The introducer was zipped and was without any appearance of damages.Microscopic inspection was performed.The support coil and the gripper were observed without any appearance of damage on them.The embolic coil was inside the introducer and did not have any appearance of damage on it.Functional testing was conducted.A lab sample prowler select plus microcatheter was flushed using a lab sample syringe.After the microcatheter was flushed, the 4mm x 12cm orbit galaxy complex fill coil was introduced into the microcatheter and advanced; a slight resistance/friction was felt, but even with the kinked areas on the hypotube, the coil was able to advance and passed through the microcatheter.A review of manufacturing documentation associated with this lot (30176735) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The reported issue documented in the complaint that after the 4mm x 12cm orbit galaxy complex fill coil was reported as not able to advance, the physician used x-ray to check and reported the coil was already stretched in the microcatheter was not confirmed.Visual and microscopic inspection was performed on the returned device; the hypotube was observed kinked in several areas but there was no other damage noted on the device.The returned device was able to be introduced into the lab sample microcatheter and was able to advance and passed through the microcatheter even with the kinked areas noted on the hypotube.The kinked condition on the hypotube is likely the result of excessive force that may have been inadvertently applied during the procedure during the attempt to advance the coil in the microcatheter.The exact cause of the kinked areas observed on the hypotube cannot be conclusively determined.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9126569
Report Number3008264254-2019-00559
Device Sequence Number2460038
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number640CF0412
Device Lot Number30176735
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2019
Initial Date Received by Manufacturer 09/08/2019
Supplement Date Received by Manufacturer10/09/2019
10/22/2019
Initial Report FDA Received Date09/26/2019
Supplement Report FDA Received Date10/18/2019
10/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1